MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).This case was reviewed by outside professional clinical review.The event is currently under investigation.
 
Event or Problem Description
It was reported during a transjugular biopsy (bx) procedure the 7fr sheath fractured at the distal tip while gaining access through the right hepatic vein in the liver of a tortuous anatomy.(180334-2016-01148).The fracture of the sheath led to both the memory polyp baskets (mpb) and another manufacturers glide catheter distal tips being sheared off and remaining in the patient, the glide catheter was retrieved using a snare.The cook mpb was located in the pulmonary artery and unable to be retrieved.(1820334-2016-01149).The decision was made to leave the piece of mpb catheter inside the patient anatomy, as it currently does not appear to pose serious risk to the patient.Furthermore, attempts to retrieve were determined to possibly yield a greater risk then leaving it as is.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, documentation, instructions for use (ifu), specifications, quality control and visual inspection of the returned device was conducted during the investigation.This product was shipped with an ifu, which states under precautions: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." it also states, ¿the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." the device history record was reviewed and two non-conformances were noted in the production department.A review of the non-conformance data revealed that the non-conformance listed on the device history record was for tip damage and bond separation.These non-conformances were not related to the reported failure.The affected product was returned to assist in the investigation.Visual examination of the complaint photos show the distal end is separated from the catheter.The catheter also appears to have blood matter on it.Additionally, a slight elongation was noted in the tip material.The distal tip was not returned to assist in this investigation.It was reported that the patient anatomy was heavily calcified.Based on the available information the exact cause of the issue is not clear.The results of this investigation are inconclusive.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6038005
Report Number1820334-2016-01149
Device Sequence Number1078891
Product Code DQO
UDI-Device Identifier00827002096318
UDI-Public(01)00827002096318(17)190630(10)7074775
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNB5.0-38-80-P-NS-MPB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight52